Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 52, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Sep 4, 2008, 1:54 AM CDT for Calcasieu Parish, Louisiana. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2008, 1:54 AM CDT (06:54 UTC)
- Expired
- Sep 4, 2008, 5:34 PM CDT
- In force
- 16 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- Minor
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 18 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Calcasieu River at Saltwater Barrier (LCHL1).
- Action stage
- 4 ft
- Minor stage
- 4 ft
- Moderate stage
- 6 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KLCH 040654 FLWLCH BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 154 AM CDT THU SEP 04 2008 ...THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER LAC019-042054- /O.NEW.KLCH.FL.W.0052.080904T0654Z-080909T0600Z/ /LCHL1.1.ER.080904T0300Z.080904T1200Z.080908T1800Z.NO/ 154 AM CDT THU SEP 04 2008 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * FLOOD WARNING FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * UNTIL LATE MONDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 AM THURSDAY THE STAGE WAS 4.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS FORECAST TO CREST AROUND 4.1 FEET THURSDAY MORNING. THE RIVER IS EXPECTED TO FLUCTUATE AROUND 4 FEET FOR THE NEXT FEW DAYS. * IMPACT...AT 4.0 FEET...MINOR MARSHLAND FLOODING OCCURS. THE CURRENT STATUS OF THE CALCASIEU SALTWATER BARRIER IS OPEN. FOR MORE INFORMATION...VISIT THE ARMY CORPS OF ENGINEERS WEBSITE AT HTTP://WWW.MVN.USACE.ARMY.MIL/OD/LOCKUPDATES/LOCKSTATUS.ASP?LOCKID=23. $$
1 follow-up statement
000 WGUS84 KLCH 042234 FLSLCH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 534 PM CDT THU SEP 04 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN LOUISIANA... CALCASIEU RIVER NEAR SALT WATER BARRIER ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA.. CALCASIEU RIVER NEAR GLENMORA CALCASIEU RIVER NEAR OAKDALE CALCASIEU RIVER NEAR OBERLIN CALCASIEU RIVER AT OLD TOWN BAY BAYOU NEZPIQUE NEAR BASILE LAC079-051234- /O.CON.KLCH.FL.W.0045.000000T0000Z-080906T1000Z/ /GLML1.1.ER.080903T1225Z.080904T0300Z.080905T2200Z.NO/ 534 PM CDT THU SEP 04 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR GLENMORA. * UNTIL LATE FRIDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 4:30 PM THURSDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 12.0 FEET...SOME ROADS UPSTREAM FROM GLENMORA... INCLUDING STROTHERS CROSSING ROAD NEAR THE COMMUNITY OF CALCASIEU AND PRICE CROSSING ROAD NEAR HINESTON HAVE WATER ON THEM AND ARE SUBJECT TO BEING CLOSED. ALSO...FLOODING OF FORESTED AREAS NEAR THE RIVER WILL OCCUR. $$ LAC003-051234- /O.CON.KLCH.FL.W.0049.000000T0000Z-080906T1255Z/ /OKDL1.1.ER.080904T0113Z.080904T1330Z.080905T1255Z.NO/ 534 PM CDT THU SEP 04 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR OAKDALE. * UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 8:30 AM THURSDAY THE STAGE WAS 13.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 12.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 12.0 FEET...MINOR LOWLAND FLOODING, MAINLY FORESTED AREAS ALONG THE RIVER WILL OCCUR. PARK AND PICNIC GROUND OFF OF HIGHWAY 10 BEGINS TO FLOOD. $$ LAC003-051234- /O.CON.KLCH.FL.W.0050.080905T0840Z-080908T1800Z/ /OBCL1.2.ER.080905T0840Z.080906T0600Z.080908T0600Z.NO/ 534 PM CDT THU SEP 04 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER NEAR OBERLIN. * FROM LATE TONIGHT TO MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:15 PM THURSDAY THE STAGE WAS 11.5 FEET. * MODERATE FLOODING IS FORECAST. * FLOOD STAGE IS 13.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 15.0 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY MONDAY MORNING. * IMPACT...AT 15.0 FEET...MODERATE FLOODING WILL OCCUR. $$ LAC019-051234- /O.CON.KLCH.FL.W.0051.000000T0000Z-080909T1200Z/ /OTBL1.1.WT.080903T0309Z.080903T1700Z.080908T1200Z.NO/ 534 PM CDT THU SEP 04 2008 THE FLOOD WARNING CONTINUES FOR THE CALCASIEU RIVER AT OLD TOWN BAY. * UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 12:00 PM THURSDAY THE STAGE WAS 3.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 4.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE MONDAY MORNING. * IMPACT...AT 4.0 FEET...MINOR FLOODING OF GOOS FERRY ROAD WILL OCCUR. $$ LAC019-042304- /O.CAN.KLCH.FL.W.0052.000000T0000Z-080909T0600Z/ /LCHL1.N.ER.080904T0300Z.000000T0000Z.000000T0000Z.NO/ 534 PM CDT THU SEP 04 2008 THE FLOOD WARNING IS CANCELLED FOR THE CALCASIEU RIVER NEAR SALT WATER BARRIER. * AT 4:00 PM THURSDAY THE STAGE WAS 2.5 FEET. * FLOOD STAGE IS 4.0 FEET. $$ LAC001-003-039-053-051233- /O.CON.KLCH.FL.W.0046.080907T0000Z-080907T1800Z/ /BSLL1.1.ER.080907T0000Z.080907T0000Z.080907T0600Z.NO/ 534 PM CDT THU SEP 04 2008 THE FLOOD WARNING CONTINUES FOR THE BAYOU NEZPIQUE NEAR BASILE. * FROM SATURDAY EVENING TO SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED. * AT 5:00 PM THURSDAY THE STAGE WAS 18.6 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 22.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE SATURDAY EVENING. * IMPACT...AT 22.0 FEET...MINOR AGRICULTURAL FLOOD DAMAGE WILL OCCUR. $$ LAC055-113-051233- /O.EXT.KLCH.FL.W.0043.000000T0000Z-080905T1642Z/ /VLSL1.1.ER.080901T2215Z.080904T0700Z.080905T0442Z.NO/ 534 PM CDT THU SEP 04 2008 ...FLOOD WARNING EXTENDED UNTIL FRIDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE VERMILION RIVER AT LAFAYETTE, SURREY STREET GAGE. * UNTIL FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 5:15 PM THURSDAY THE STAGE WAS 10.3 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 10.0 FEET...MINOR FLOODING OF HEYMANN PARK OFF OF HIGHWAY 90 WILL OCCUR. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Sep 4, 12:56 AM CDT, 58 minutes earlier.
Area forecast discussion, Sep 4, 12:56 AM CDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1256 AM CDT THU SEP 4 2008 .DISCUSSION... ALL WATCHES CANCELLED. && .PREV DISCUSSION... /ISSUED 1050 PM CDT WED SEP 3 2008/ DISCUSSION...ANOTHER UPDATE TO SHAVE A COUPLE OF PARISHES OUT OF THE TORNADO WATCH. BAND OF SHOWERS AND ISOLATED THUNDERSTORMS CONTINUES TO MAKE STEADY EASTWARD PROGRESS AT AROUND TO TO 15 MPH. NOTHING HAS COME CLOSE TO WARRANTING A TORNADO WARNING...AND THE CONVECTION WILL BE EXITING THE AREA TO THE EAST IN ROUGHLY AN HOUR OR SO. WILL UPDATE AGAIN AT THAT TIME TO CLEAR THE REST OF THE AREA FROM THE TORNADO WATCH. RAINFALL RATES WITH THE BAND ARE NEAR 1 INCH/HR...BUT GIVEN THAT THE BAND IS MOVING AND NOTHING HAS FALLEN OVER THE AREAS IT IS MOVING INTO OVER THE PAST 3 TO 4 HRS...DO NOT THINK THIS WILL POSE AN ADDITIONAL FLOOD THREAT. WILL TRIM BACK FLASH FLOOD WATCH WITH THE NEXT UPDATE...AND MAY BE ABLE TO LET IT GO ENTIRELY. PREV DISCUSSION... /ISSUED 629 PM CDT WED SEP 3 2008/ DISCUSSION...QUICK UPDATE TO THE FORECAST FOR RECENTLY ISSUED TORNADO WATCH IN EFFECT FOR EAST CENTRAL LOUISIANA THROUGH 07Z. THIS WATCH WILL REPLACE THE PREVIOUS WATCH...BUT BE SHIFTED A LITTLE TO THE NORTH. AFTER COORD WITH OUR SERVICE HYDROLOGIST...WILL ALSO BE RE-ISSUING A FLASH FLOOD WATCH GENERALLY EAST OF A LINE FROM FLATWOODS TO HAYES. RECENT CELLULAR DEVELOPMENT ALONG SW TO NE ORIENTED CONVERGENT ZONE FROM KLCH TO JUST EAST OF KAEX CREATES CONCERN FOR TRAINING CELLS OVER AREAS THAT HAVE ALREADY BEEN HIT QUITE HARD BY RECENT FLOODING. NOT TO MENTION A RENEWED TORNADO THREAT AFTER A RELATIVE LULL OVER THE PAST COUPLE OF HOURS. FINGERS CROSSED THAT THIS IS A QUIETER EVENING/NIGHT THAN LAST. UPDATED/NEW PRODUCTS ALREADY SENT. PREV DISCUSSION... /ISSUED 305 PM CDT WED SEP 3 2008/ DISCUSSION... VERY BUSY AFTERNOON INDEED AS 16 TORNADO WARNINGS HAVE BEEN ISSUED THUS FAR AND IT ISNT EVEN 3 PM YET. TROPICAL DEPRESSION GUSTAV FORECAST BY GFS MODEL TO MOVE RAPIDLY NORTH AND EAST AS IT GETS PICKED UP BY AN UPPER LEVEL TROUGH ACROSS THE CENTRAL PLAINS. THIS WILL ALLOW ALLOW FOR A DISCONNECTION OF THE TROPICAL MOISTURE THAT HAS PLAGUED OUR AREA TODAY. EVEN THOUGH GUSTAV IS WELL NORTH...WE HAVE HAD THE CONNECTION FROM THE GULF FEED GUSTAV. THE GUSTAV TROPICAL CONNECTION GETS BROKEN ON THURSDAY AND THEREFORE TWO THINGS ARE GOING TO OCCUR. DRY AIR WILL FILTER INTO THE AREA AS A COOL FRONT PUSHES THROUGH THE REGION. THE SECOND ITEM IS THAT SIGNIFICANT RAINS WILL END FOR THE AREA. THE AREA HAS BEEN BATTERED BY HEAVY RAINS...TORNADOES...AND HIGH WINDS. THE REST OF THE WEEK INTO THE WEEKEND WILL ALLOW FOR RECOVERY EFFORTS. FOR NEXT WEEK...A REINFORCING COOL FRONT WILL PUSH DOWN INTO THE AREA ON TUESDAY ALLOW FOR DRY AND LESS HUMID WEATHER TO CONTINUE. THAT IS ALSO GREAT NEWS BECAUSE IT HAS BEEN VERY HUMID WHICH IS USALLY THE CASE WITH HURRICANES AND TROPICAL STORMS. THUS KIND OF RELIEF IS HIGH WELCOME. AVIATION... MVFR CONDITIONS WILL PREVAIL IN EVENING SHOWERS AND THUNDERSTORMS...OTHERWISE...VFR CONDITIONS EXPECTED AFTER 7 PM TONIGHT. EXPECT VFR CONDITIONS FOR THURSDAY. MARINE... SEAS AND WINDS WILL CONTINUE TO WEAKEN AS THE PRESSURE GRADIENT RELAXES WITH THE ABSENCE OF GUSTAV. && .PRELIMINARY POINT TEMPS/POPS... KLCH 70 89 70 91 72 / 20 10 20 10 10 KBPT 69 91 69 92 71 / 10 10 20 10 10 KAEX 68 89 67 91 65 / 20 10 20 10 10 KLFT 70 88 70 91 69 / 20 10 20 10 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 4, 12:56 AM CDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 1256 AM CDT THU SEP 4 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-041700- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 1256 AM CDT THU SEP 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TONIGHT ALL WATCHES HAVE BEEN CANCELLED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 5:02 AM CDT | Flash Flood Warning | LCH | Iberia, St. Mary | 3 hr |
| Sep 4, 6:27 AM CDT | Special Marine Warning | LCH | 80 min | |
| Sep 4, 8:04 AM CDT | Special Marine Warning | LCH | 56 min | |
| Sep 4, 9:12 AM CDT | Special Marine Warning | LCH | 63 min |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.